This has happened to me three times now, the most recent being last night.
I will have a busy day, and not eat very much (still eating though). At night, I'll go out with friends, drink (last night I had 3 beers and one mixed drink), and smoke some marijuana (not that much, probably one small bowl). At some point I start feeling a bit woozy and when I stand up, I become extremely light-headed and dizzy. I'll end up completely passing out, usually just falling over where I'm standing, sitting, or walking. Luckily this has never happened in public and has been confined to bathrooms... But when I come to, I'm clammy, sweating, and shaking but completely sober. I don't vomit or feel nauseated.
I drink socially on a regular basis, and am no stranger to marijuana. It seems weird to me when this happens, because I'm not a light user of either substance. I'm also not an abuser. I think it might be something to do with my eating pattern, and how the alcohol/marijuana interact with my blood sugar level, but I'm not sure.
In the past, I've had problems with heat stroke, which I was led to believe was a result of low blood sugar. I'm wondering if the heat stroke and passing out are connected? I have previously passed out once from heatstroke in a similar fashion. I'm really curious to find out why I pass out occasionally when I mix marijuana and alcohol, being that it isn't even that much.
I am 22, 5'6'', 140lb. I take 100mg of Pristiq (though I can't imagine this interacts in any way) and have no family history of diabetes, hypoglycemia, or any related condition. I have never been diagnosed with any medical disorders. I've had blood drawn when I was 11 or 12 to test for blood sugar issues, and there were no problems reported.
Well, as a medical practitioner I would ask you to stop using marijuana and to not combine marijuana with alcoholic drinks. This is because both alcohol and marijuana cause drop in blood pressure. Also, marijuana potentiates orthostatic hypotension (fall in BP on standing) as it dulls the protective effect of heart rate and brain’s autonomic regulation on the falling BP. Thus the BP does not rise as much as is needed to pump blood into brain and different parts of body. This causes dizziness.
It is ok to drink socially, but this should not exceed the limit of moderate alcohol consumption. This is because alcohol causes dilatation of blood vessels of the skin and skeletal muscles and this causes a drop in blood pressure. Also, if you mix two types of alcoholic drinks then both may have different level of effect on blood vessels and it will be difficult to assess how many drinks will cause dizziness due to fall in BP.
Dizziness is also a common side effect of Pristiq. You should avoid drinking alcohol while you are on Pristiq. The combination of two can cause serious side effects like reduction of mood elevation of brain by Pristiq, potentiates the side effects like dizziness, confusion etc and precipitates depression.
Hence you are actually taking three things that are lethal to central control provided by brain and this may be the cause of dizziness, cold clammy skin, and shakiness.
Please discuss with your doctor as you are drinking alcohol while taking Pristiq. It may turn more serious over time. Also, please avoid both alcohol and marijuana while you are on Pristiq. Good Luck and take care!
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.